haywire

long term hashimotos gone haywire for nearly a year now,no dose making me feel better ,feel ill all day every day ,all bloods normal ,taking supplements.Cannot tolerate higher dose of thyroxine now,tsh been very low 0.06 to 0.19,when I decrease feel worse.It feels if I need to kick start thyroid into gear again,but cannot,getting desperate as might have to take early retirment.Anyone else suffered like this and did they recover.

14 Replies

oldestnewest
  • Suzie I can't help you but I'm in the same boat as yourself thyroid haywire for past couple months like yourself I feel like it needs to be kick started. I'm having awful time tremors anxiety frequent urination tiredness hoping to see private doc soon hoping she can help me as I feel like I'm going nowhere with the endo in my local hospital hopefully someone will get in touch with you clutter has great knowledge of hashis and shaws is very knowledgable I'd be lost without them. Wishing you the best if luck.

  • Thanks for your reply and support going to new Endo for second opinion and to a dr who specialises in fatique at Ninewells hospital.Good luck.

  • Maybe you simply cant tolerate thyroxine any longer

    are you chemically sensitive ?

    try NDT its made a massive difference to my husband and daughter

  • Thanks for your input and support ,may have to try what you say,I could only tolerate Teva thyroxine,all went wrong when they got recalled.

  • Hi Suzie, I think you're going to have to be really brave and give the T3 a go that your GP is willing to prescribe for you. It will probably make all the difference to getting back on track. Just by adding a bit of T3 in and reducing your Thyroxine accordingly, it will probably make you feel better than you are at the moment.

    Best of luck x

  • Thanks Rach67,may have to do this.

  • Susie,

    I wasn't able to tolerate T4 monotherapy but the addition of 20mcg T3 calmed the debilitating palpitations, tremors and pain T4 caused. I have a slight heart arrythmia with prolonged QT interval and I rarely notice the long & quick-kick beat since adding T3. I'm thyroidless on 100mcg T4 plus 40mcg T3 and feel very well. 7 months ago I was 90% bedridden and considering suicide.

  • Thanks for your reply Clutter,may have to go done t3 route

  • yes , combined therapy is the only good therapy......either NDT or syntheitc

  • Thanks for your reply and support,may have to do this.

  • Hi Susie, sorry to hear you're feeling so bad. I'd just like to say two things - the others have said everything else. lol

    Firstly, you can't kick-start your thyroid. If you try stimulating your thyroid you will only stimulate your antibodies into attacking even more fiercely. All you can hope to do is preserve your gland as it is at the moment in case you ever need it for any reason. Otherwise you need thyroid hormone replacement of some sort.

    Secondly, you need your TSH low, preferably suppressed, because the TSH stimulates the thyroid... and we come back to point number one! If you are taking thyroid hormone replacement, and on a decent dose, you don't need that TSH for anything. Let it go. Don't try to keep it 'in range'. The ranges are completely bogus.

    I agree with the others that it's probably the T4 that doesn't agree with you. Hashi's people often have trouble converting and need T3 - either added to their T4 or just by itself. So ask your doctor about T3. And if he refuses, consider self-treating. It's sometimes the only way.

    Hugs, Grey

  • Thanks Greygoose,yes ,bit obssessd with TSH.GP willing to precribe t3,but scared as I have been having really bad symptoms of hyper when tsh low and scared t3 will make them worse.It feels if I need more thyroxine ,but when I raise dose my tsh drops dramatically were it never used to.I f I increase i go really hyper sweating red hands ,acne,jittery exhuasted.

    Thanks for your support susie

  • Hi , like clutter, I have also found T3 to have a "calming" effect. I am no longer bed bound, no more constant pain relief with so many awful, miserable symptoms. If your GP will prescribe that's half the battle won! X

  • I agree with Rach, Susie, grab the opertunity of T3 whilst you can. Don't be afraid of it.

    What exactly are these hyper symptoms you experience? You know that hypo and hyper symptoms can sometimes over-lap. It could very well be that you get these symptoms because you're Under-medicated, not over. A low TSH on it's own does not mean over-medicated.

    I really do urge you to try the T3, at least. It could be the answer to all your problems. And you can stop it whenever you like if it doesn't agree with you, and go back to T4. But be patient, give it time to work. Embrace it. It isn't going to kill you.

    Hugs, Grey

You may also like...